Jackknife estimators of variance for parameter estimates from estimating equations with applications to clustered survival data.

Published

Journal Article

An estimate of a parameter vector beta is often obtained by setting a "score" vector equal to zero and solving for beta. Estimating equations of this type include maximum likelihood, quasi-likelihood (McCullagh, 1983, Annals of Statistics 11, 59-67), and generalized estimating equations (Liang and Zeger, 1986, Biometrika 73, 13-22). White (1982, Econometrica 50, 1-26) proposed a variance estimator for beta that is robust to model misspecification. We show that a "one-step" jackknife estimator of variance is asymptotically equivalent to the variance estimator proposed by White. The one-step variance estimator may be preferred when the appropriate computer packages are not available to compute White's estimator directly. This jackknife estimator is very useful in our example with clustered survival data.

Full Text

Cited Authors

  • Lipsitz, SR; Dear, KB; Zhao, L

Published Date

  • September 1, 1994

Published In

Volume / Issue

  • 50 / 3

Start / End Page

  • 842 - 846

PubMed ID

  • 7981404

Pubmed Central ID

  • 7981404

Electronic International Standard Serial Number (EISSN)

  • 1541-0420

International Standard Serial Number (ISSN)

  • 0006-341X

Digital Object Identifier (DOI)

  • 10.2307/2532797

Language

  • eng